Alert archive / North Carolina / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, NC

February 22, 2021Bladen County, Columbus County, North Carolina

NWS Wilmington, NC issued this special weather statement at Feb 22, 2021, 3:34 PM EST for Bladen County, Columbus County, North Carolina. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 22, 2021, 3:34 PM EST (20:34 UTC)
Expired
Feb 22, 2021, 4:15 PM EST
In force
41 min
Issued by
NWS Wilmington, NC

Counties Bladen County, NC, Columbus County, NC

The radar

The Wilmington radar (KLTX), 69 km from the middle of the area, began a volume at 20:33 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 8.6 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2021-02-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2021-02-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 334 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1057 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
334 m²/s²
0-3 km storm-relative helicity
375 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

065 
WWUS82 KILM 222034
SPSILM

Special Weather Statement
National Weather Service Wilmington NC
334 PM EST Mon Feb 22 2021
 
NCZ087-096-099-105-109-222115-
Robeson NC-Inland Brunswick NC-Columbus NC-Bladen NC-
Inland Pender NC-
334 PM EST Mon Feb 22 2021

...SPECIAL WEATHER STATEMENT FOR WESTERN PENDER...SOUTHEASTERN
ROBESON...BLADEN...NORTH CENTRAL BRUNSWICK AND COLUMBUS COUNTIES
UNTIL 415 PM EST...

At 333 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clinton to Galivants Ferry. Movement was
east at 50 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Whiteville, Wallace, Burgaw, Elizabethtown, Rowan, Chadbourn,
Bladenboro, Lake Waccamaw, Fair Bluff, Northwest, Sandyfield,
Boardman, Penderlea, Point Caswell, Hallsboro, Long Creek, Ammon,
Southeastern Community College, Currie and White Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

&&

LAT...LON 3474 7839 3470 7837 3467 7832 3461 7831
      3455 7825 3473 7810 3472 7768 3420 7823
      3423 7899 3434 7912 3485 7870 3486 7850
TIME...MOT...LOC 2033Z 267DEG 45KT 3494 7839 3405 7921 

$$

21

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, NC wrote its last area forecast discussion before this special weather statement went out at Feb 22, 3:13 PM EST, 21 minutes earlier.

Area forecast discussion, Feb 22, 3:13 PM EST, 21 minutes before
Area Forecast Discussion
National Weather Service Wilmington NC
313 PM EST Mon Feb 22 2021

.SYNOPSIS...
Cold front and accompanying light rain will exit the region
this evening. High pressure will bring stunning weather through
Thursday with above normal temperatures and clear skies. A
mostly dry cold frontal passage on Friday will be followed by
cooler and unsettled weather for next weekend.

&&

.NEAR TERM /THROUGH TUESDAY NIGHT/...
Line of light showers has entered our western border ahead of
an approaching cold front, with widespread breezy conditions
continuing through late afternoon. Rain will end west to east
this evening, with minimal QPF around 0.15 inches, as cold front
moves across in the early overnight hours. Lingering low level
moisture could maintain lingering stratus until daybreak,
particularly for SE NC. Combined with lack of CAA behind the
front, have maintained warm min temps tonight in the upper 30s-
low 40s. Dry and clear Tuesday, with downslope flow developing
around high pressure to the south raising temps above normal to
the mid 60s. A few MOS guidance hints at temps reaching 70 deg
in some areas Tuesday, particularly to the south, but not
confident in seeing temps that warm. Clear and cool Tuesday
night with lows around 40 degrees.

&&

.SHORT TERM /WEDNESDAY THROUGH THURSDAY NIGHT/...
High pressure overhead will bring a near perfect day on
Wednesday with highs in the upper 60s and clear skies. As the
high moves offshore overnight, expect winds to increase out of
the south, maintaining decent mixing overnight; keeping lows in
the low to mid 40s. Another nice day on Thursday with highs in
the lower 60s as a cold front to our north slowly crawls
southward, likely not impacting our area until Thursday evening.
Thursday night may bring a few passing showers with the cold
front, but most areas will remain dry.

&&

.LONG TERM /FRIDAY THROUGH MONDAY/...
High pressure builds just north of the area on Friday leading
to the development of wedge-like pattern over the Carolinas and
southern Mid-Atlantic. Weak shortwave traversing the southern US
will bring a chance of showers on Friday night and Saturday.
Models show the surface low breaking the wedge of high pressure
after its passage. Low pressure continues northeastward on
Saturday evening as we may see a brief break in shower chances
overnight. Another shortwave and associated surface low
approaches the area on Sunday, bringing another round of rain,
mainly northern portions of the area into Monday.

&&

.AVIATION /20Z MONDAY THROUGH SATURDAY/...
A band of light to moderate convection is expected to develop
west of the CWA by TAF time. This band, associated with a weak
cold front, will move to the coast by 00Z. Southerly flow ahead
of the front will shift to the west, post frontal. Near IFR
ceilings are possible this evening. Tuesday, west winds with
sunshine and warm temps.

Extended Outlook...VFR to dominate Tue through Thu with high
pressure prevailing across the Carolinas. Cold front to
approach and stall across the area Fri with MVFR possible.

&&

.MARINE...
Through Tuesday Night... Small Craft Advisory continues for SE
NC coastal waters through midnight tonight with 5-6 ft seas and
15-20 kt SSW winds and gusts 20-25 kt due to strong warm air
advection. For NE SC waters, expect 4-5 ft seas and SSW winds
around 20 kt through late evening. Scattered rain late this
afternoon through evening hours ahead of an approaching cold
front. Front moves through in the early overnight hours, with
winds weakening and becoming westerly behind it. WSW winds
Tuesday 10-15 kts weakens to 10 kts or less Tuesday night. Seas
will be on the decline after this evening, with 3-5 ft
forecasted for tonight, 2-4 ft Tuesday, and 2-3 ft Tuesday
night. Seas dominated by wind waves, with a weak E swell mixed
in.

Wednesday through Saturday... Winds remain light on Wednesday
as high pressure settles overhead; seas 2-3 feet. Winds become
southerly late Wednesday as the high shifts offshore. Winds veer
slightly on Thursday, becoming SW at 10-15 knots as a frontal
boundary approaches the area. Cold front pushes through late
Thursday bringing northerly winds as high pressure builds over
the NE US. Wedge of high pressure develops briefly on Friday and
Friday night, promoting NE flow around 15-20 knots; seas 3-5
feet. The same frontal system will lift northward as a warm
front as winds behind the front become southerly around 10-15
knots.

&&

.ILM WATCHES/WARNINGS/ADVISORIES...
SC...None.
NC...None.
MARINE...Small Craft Advisory until midnight EST tonight for AMZ250-252.

&&

SYNOPSIS...ILM
NEAR TERM...VAO
SHORT TERM...21
LONG TERM...21
AVIATION...43
MARINE...VAO/21
Hazardous weather outlook, Feb 22, 2:52 PM EST, 42 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington NC
252 PM EST Mon Feb 22 2021

AMZ250-252-232000-
Coastal waters from Surf City to Cape Fear NC out 20 nm-
Coastal waters from Cape Fear NC to Little River Inlet SC out 20 nm-
252 PM EST Mon Feb 22 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Small Craft Advisory.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

For Fri night thru Sat Night...
Small craft advisory conditions possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

AMZ254-256-232000-
Coastal waters from Little River Inlet to Murrells Inlet SC out
20 nm-
Coastal waters from Murrells Inlet to South Santee River SC out
20 nm-
252 PM EST Mon Feb 22 2021

This Hazardous Weather Outlook is for the adjacent Coastal Waters.

.DAY ONE...This afternoon and tonight.

Hazardous weather is not expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

For Fri night thru Sat Night...
Small craft advisory conditions possible.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

NCZ087-096-099-105>110-SCZ017-023-024-032-033-039-054>056-058-059-
232000-
Robeson-Bladen-Columbus-Inland Pender-Coastal Pender-
Inland New Hanover-Coastal New Hanover-Inland Brunswick-
Coastal Brunswick-Marlboro-Darlington-Dillon-Florence-Marion-
Williamsburg-Coastal Horry-Inland Georgetown-Coastal Georgetown-
Central Horry-Northern Horry-
252 PM EST Mon Feb 22 2021

This Hazardous Weather Outlook is for southeast North Carolina and
northeast South Carolina.

.DAY ONE...This afternoon and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Feb 22, 3:34 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Wilmington NC
334 PM EST Mon Feb 22 2021

NCZ087-096-099-105-109-222115-
Robeson NC-Inland Brunswick NC-Columbus NC-Bladen NC-
Inland Pender NC-
334 PM EST Mon Feb 22 2021

...SPECIAL WEATHER STATEMENT FOR WESTERN PENDER...SOUTHEASTERN
ROBESON...BLADEN...NORTH CENTRAL BRUNSWICK AND COLUMBUS COUNTIES
UNTIL 415 PM EST...

At 333 PM EST, Doppler radar was tracking strong thunderstorms along
a line extending from near Clinton to Galivants Ferry. Movement was
east at 50 mph.

Winds in excess of 30 mph will be possible with these storms.

Locations impacted include...
Whiteville, Wallace, Burgaw, Elizabethtown, Rowan, Chadbourn,
Bladenboro, Lake Waccamaw, Fair Bluff, Northwest, Sandyfield,
Boardman, Penderlea, Point Caswell, Hallsboro, Long Creek, Ammon,
Southeastern Community College, Currie and White Oak.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Thunderstorms can pose a variety of threats including gusty winds,
small hail, cloud to ground lightning, and localized flooding. It is
recommended that you remain indoors until the storms pass.

&&

LAT...LON 3474 7839 3470 7837 3467 7832 3461 7831
      3455 7825 3473 7810 3472 7768 3420 7823
      3423 7899 3434 7912 3485 7870 3486 7850
TIME...MOT...LOC 2033Z 267DEG 45KT 3494 7839 3405 7921

21

The office that day

Everything else NWS Wilmington, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 22, 2:42 AM ESTSmall Craft AdvisoryILM21 hr

Nearby

Special Weather Statements in North Carolina, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.